• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Medication and weightloss

#2
I have had medication in the past that has prevented me from losing weight. They were antidepressants and I went to the docs armed with sheets filled in of exactly what I was eating 1200cals, to convince him to change them. He didn't want to but I insisted that being overweight was overiding any good effect the medication was having. Try writing down what you eat to make sure that's what the problem is.

Tracey
 

Lynn_

On A Mission!
#3
I just found this on a forum, message 17 seems to suggest that weight gain is a result of at least one of these drugs.

I guess you have to weigh it up and decided which is the lesser of the 2 evils, pain releif or weight gain.

BBC - Ouch! (disability) - Messageboard Disability Q&A - Amitriptyline- Good or Evil???

Many diabetic drugs will also cause weight gain, or severly hamper weight loss which I discovered to my cost. Thankfully im not on those drugs now, but a 20lb weight gain in 2 or 3 months was quite scary at the time.
 
#4
Amitriptyline and Gabapentin are both known to cause weight gain. My daughter was prescribed both for FM put weight on and then the Drs said her weight wasn't helping the FM!! Shes come off the medication and lost weight but her symptoms remain...shes very disillusioned with the medical profession at present!
 


Similar threads